Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 1, 2021, 6:39 PM CDT for Chickasaw County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 1, 2021, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
County Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.3
The text
As transmitted.
345
WWUS84 KMEG 012339
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
639 PM CDT Sun Aug 1 2021
MSZ022-023-020015-
Calhoun MS-Chickasaw MS-
639 PM CDT Sun Aug 1 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...
Southeastern Calhoun County in northeastern Mississippi...
Southwestern Chickasaw County in northeastern Mississippi...
At 639 PM CDT...a strong thunderstorm producing dime size hail and
winds to 45 mph was located near Pyland, or 9 miles southwest of
Houston, moving southeast at 15 mph.
Very heavy rain along with continuous cloud to ground lightning
will occur with this thunderstorm.
People in southeastern Calhoun and southwestern Chickasaw Counties
should monitor this storm closely.
LAT...LON 3375 8924 3390 8912 3381 8892 3381 8893
3375 8893 3375 8903 3374 8904 3374 8919
3372 8919 3372 8920
TIME...MOT...LOC 2339Z 305DEG 12KT 3379 8911
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:34 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 1, 6:34 PM CDT, 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 634 PM CDT Sun Aug 1 2021 .UPDATE... Updated for 00Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 308 PM CDT Sun Aug 1 2021/ DISCUSSION... A significantly cooler day across the majority of Mid-South this afternoon. Temperatures are running about 10 to 15 degrees cooler than just 24 hours ago, thanks to a mid summer cold front. The front has pushed through the majority of the CWA, except the two bottom rows of counties over north Mississippi. Behind the front, northerly winds, lower dewpoints, and clouds persist. Temperatures in this area range from the upper 70s to lower 80s with dewpoints around 70F. To the south of I-40, most locations are still a bit humid right now with heat indices in the triple digits for much of north Mississippi. The aforementioned front will finally push through the rest of the region overnight. Hi-res models continue to show scattered convection developing in the next couple of hours, mainly across north Mississippi. The atmosphere there remains unstable, especially across our southern tier, so any storms that can develop a decent cold pool have the chance to become strong to severe. The main threat will be gusty winds. Post-frontal showers and thunderstorms may continue across portions of north Mississippi overnight and through Monday afternoon, although confidence remains below normal. The Mid-South will see a generous break from the heat this week as an upper low drops into the Lower Mississippi Valley. Expect low humidity, northerly winds, and mainly clear skies each day. It will definitely feel like Fall after this past week of oppressive heat. Expect high temperatures in the 80s each day with lows in the 60s. In fact, a few rural areas in west Tennessee may fall into the upper 50s on Wednesday morning. A gradual warming trend will finish off the workweek. A small chance of rain will occur on Friday as a shortwave rotates through the region. Next weekend looks mainly dry and near normal with typical summertime humidity. AC3 && .AVIATION... 06Z TAFs Frontal boundary cleared TUP earlier this afternoon, ending TSRA potential. VFR will prevail over the Midsouth tonight. Some patchy fog can't be ruled out at MKL, but scattered midlevel clouds and weak influx of drier post-frontal air should limit IFR potential. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 1, 6:17 PM CDT, 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 617 PM CDT Sun Aug 1 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-030130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 617 PM CDT Sun Aug 1 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A few strong to severe storms will be possible through early this evening over portions of North Mississippi. Gusty winds and localized heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 1, 5:51 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
551 PM CDT Sun Aug 1 2021
MSZ022-023-012315-
Calhoun MS-Chickasaw MS-
551 PM CDT Sun Aug 1 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Southeastern Calhoun County in northeastern Mississippi...
Southwestern Chickasaw County in northeastern Mississippi...
At 550 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located over Derma, or 15 miles west of
Houston, moving southeast at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also likely with this thunderstorm.
People in southeastern Calhoun and southwestern Chickasaw Counties
should monitor this storm closely.
LAT...LON 3382 8940 3393 8923 3375 8900 3375 8903
3374 8904 3374 8919 3372 8919 3372 8933
TIME...MOT...LOC 2250Z 321DEG 12KT 3382 8927Special weather statement, Aug 1, 6:35 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
635 PM CDT Sun Aug 1 2021
MSZ024-020000-
Monroe MS-
635 PM CDT Sun Aug 1 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...
Southwestern Monroe County in northeastern Mississippi...
At 635 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds up to 40 mph was located near Prairie, or 7 miles
north of West Point, moving south at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Monroe County should monitor this storm
closely.
LAT...LON 3368 8849 3368 8872 3379 8872 3376 8838
3369 8837 3368 8838 3369 8839 3368 8840
3367 8842 3368 8843 3366 8846 3367 8848
3366 8851
TIME...MOT...LOC 2335Z 007DEG 10KT 3372 8866Special weather statement, Aug 1, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
639 PM CDT Sun Aug 1 2021
MSZ022-023-020015-
Calhoun MS-Chickasaw MS-
639 PM CDT Sun Aug 1 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...
Southeastern Calhoun County in northeastern Mississippi...
Southwestern Chickasaw County in northeastern Mississippi...
At 639 PM CDT...a strong thunderstorm producing dime size hail and
winds to 45 mph was located near Pyland, or 9 miles southwest of
Houston, moving southeast at 15 mph.
Very heavy rain along with continuous cloud to ground lightning
will occur with this thunderstorm.
People in southeastern Calhoun and southwestern Chickasaw Counties
should monitor this storm closely.
LAT...LON 3375 8924 3390 8912 3381 8892 3381 8893
3375 8893 3375 8903 3374 8904 3374 8919
3372 8919 3372 8920
TIME...MOT...LOC 2339Z 305DEG 12KT 3379 8911The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:33 AM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tishomingo | 57 min |
| Aug 1, 9:30 AM CDT | Special Weather Statement | MEG | Calhoun | 45 min |
| Aug 1, 9:33 AM CDT | Special Weather Statement | MEG | Monroe | 27 min |
| Aug 1, 10:09 AM CDT | Special Weather Statement | MEG | Monroe | 36 min |
| Aug 1, 5:51 PM CDT | Special Weather Statement | MEG | Calhoun | 24 min |
| Aug 1, 6:35 PM CDT | Special Weather Statement | MEG | Monroe | 25 min |
| Jul 31, 8:40 PM CDT | Special Weather Statement | MEG | Lake | 35 min |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 48 min |
| Jul 31, 9:09 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 36 min |
| Jul 31, 9:26 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 49 min |
| Jul 31, 9:44 PM CDT | Special Weather Statement | MEG | Lauderdale | 31 min |
| Jul 31, 9:58 PM CDT | Special Weather Statement | MEG | Crockett | 32 min |
| Jul 31, 10:05 PM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| Jul 31, 10:23 PM CDT | Areal Flood Advisory | MEG | Gibson, Madison | 52 min |
| Jul 31, 10:25 PM CDT | Special Weather Statement | MEG | Carroll, Gibson | 35 min |
| Jul 31, 10:31 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Madison | 44 min |
| Jul 31, 10:33 PM CDT | Special Weather Statement | MEG | Chester, Madison | 27 min |
| Jul 31, 10:48 PM CDT | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 42 min |
| Jul 31, 11:03 PM CDT | Special Weather Statement | MEG | Hardin | 27 min |
| Jul 31, 11:05 PM CDT | Special Weather Statement | MEG | Dyer | 25 min |
| Jul 31, 11:07 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 23 min |
| Jul 31, 11:12 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 18 min |
| Jul 31, 11:29 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 16 min |
| Jul 31, 11:31 PM CDT | Special Weather Statement | MEG | Decatur | 14 min |
| Aug 1, 4:42 AM CDT | Areal Flood Advisory | MEG | Hardin | 2 hr |
| Jul 31, 8:07 PM CDT | Special Weather Statement | MEG | Clay | 38 min |
| Jul 31, 9:06 PM CDT | Tornado Warning | MEG | Mississippi | 24 min |
| Jul 31, 7:45 PM CDT | Special Weather Statement | MEG | Pemiscot | 15 min |
| Jul 31, 8:35 PM CDT | Special Weather Statement | MEG | Dunklin | 25 min |
| Jul 31, 8:56 PM CDT | Special Weather Statement | MEG | Dunklin | 34 min |
| Jul 31, 9:00 PM CDT | Special Weather Statement | MEG | Pemiscot | 30 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.